MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-60
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Livanova received report that a centrifugal pump cp5 turned off by itself during procedure, the screen became black and the drive unit stopped).The user waited 3 seconds but the cp5 did not work, so the device was turned off and back on.The cp5 and drive unit continued working fine during the rest of the surgery and it was used also the next day without problems.There was no patient injury.
 
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the centrifugal pump 5 (cp5).The incident occurred in panama, panama.A livanova field service representative was dispatched to the facility and could not reproduce any error message.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H.10: through follow-up communication livanova learned that the issue never recurred since the day of the event.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Read out analysis revealed that the error code index_impulse_missing was stored during the day of the event."index impulse missing" error was most likely caused by the user disconnecting the drive unit cable from the panel while the panel was still powered on.This stored code is not compatible with the reported cp5 panel switch off and it is unrelated to the reported malfunction.During the day of the event the code timeout_intervention 0006h was also stored in the microcontroller.This code indicates a deactivated bubble monitoring function and it does not lead to the cp5 panel switch off.Also this stored code is therefore unrelated to the reported malfunction.Thus, no hardware / software malfunction possibly leading to the reported event are stored in the cp5 panel read-out during the day of the event.Based on available information and service activity, the reported event was most likely caused by an intermittent communication between the cp5 control panel and the s5 ep/pack, leading to the cp5 black out and to the subsequent drive unit stop.It cannot be ruled out that the intermittent communication was due to a not properly connected cp5 panel to the ep pack or to an accidentally bumped on/off switch of the cp5 panel by the user.
 
Event or Problem Description
See initial report.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15174222
Report Number9611109-2022-00395
Device Sequence Number20101997
Product Code DWA
UDI-Device Identifier04033817901006
UDI-Public(01)04033817901006(11)190812
Combination Product (Y/N)N
Initial Reporter CountryPM
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-02-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer08/26/2022
09/27/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date10/06/2022
10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown